Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 331, NWS Kansas City, MO

August 19, 2011Atchison County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 19, 2011, 11:04 PM CDT for Atchison County, Kansas. It was in force for 41 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2011, 11:04 PM CDT (04:04 UTC)
Expired
Aug 19, 2011, 11:45 PM CDT
In force
41 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Atchison County, KS

The radar

The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 11:04 PM CDTTSTM WND DMG2 E Whiting, KSSEVERAL OUTBUILDINGS DESTROYED...POWER POLES AND HIGHWAY SIGNS BLOWN OVER...WIND GUSTS ESTIMATED GREATER THAN 90 MPH
Aug 19, 11:04 PM CDTHAIL 1.752 E Whiting, KS
Aug 19, 11:06 PM CDTTSTM WND DMG2 E Whiting, KSSIDING DAMAGED BY HAIL AND WIND...3 FOOT DIAMETER TREES UPROOTED...A TOTAL OF 8 TREES BLOWN DOWN ON PROPERTY
Aug 19, 11:06 PM CDTHAIL 1.752 E Whiting, KS
Aug 19, 11:07 PM CDTTSTM WND DMG3 Se Whiting, KS3 WINDOWS BROKEN IN HOME FROM COMBINATION OF WIND AND HAIL
Aug 19, 11:13 PM CDTHAIL 1.5Muscotah, KSSEVERAL HOMES WITH BROKEN WINDOWS DUE TO WIND-DRIVEN HAIL
Aug 19, 11:15 PM CDTTSTM WND DMGMuscotah, KSNUMEROUS LARGE TREES AND POWERLINES DOWN
Aug 19, 11:20 PM CDTTSTM WND DMGW Muscotah, KSSEVERAL OUTBUILDINGS WERE DESTROYED.
Aug 19, 11:30 PM CDTTSTM WND DMG1 Wsw Effingham, KSWIND DRIVEN HAIL. ALL NORTH SIDE WINDOWS BLOWN OUT.
Aug 19, 11:30 PM CDTTSTM WND DMG4 Ssw Effingham, KSBARN ROOF BLOWN OFF. 6 INCH DIAMETER LIMBS SNAPPED OFF.
Aug 19, 11:30 PM CDTHAIL 1.752 W Effingham, KS
Aug 19, 11:34 PM CDTHAIL 12 Nw Nortonville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WUUS53 KEAX 200404
SVREAX
KSC005-200445-
/O.NEW.KEAX.SV.W.0331.110820T0404Z-110820T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1104 PM CDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ATCHISON COUNTY IN NORTHEAST KANSAS...

* UNTIL 1145 PM CDT

* AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR WHITING...OR 17 MILES SOUTH OF HIAWATHA...
  AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MUSCOTAH...EFFINGHAM...LANCASTER...ARRINGTON AND FARMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3956 9558 3958 9557 3965 9557 3966 9556
      3966 9541 3957 9518 3942 9533 3942 9557
      3942 9558
TIME...MOT...LOC 0404Z 308DEG 21KT 3961 9556
WIND...HAIL <50MPH 1.00IN

$$

MJ
4 follow-up statements
476 
WWUS53 KEAX 200415
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1115 PM CDT FRI AUG 19 2011

KSC005-200445-
/O.CON.KEAX.SV.W.0331.000000T0000Z-110820T0445Z/
ATCHISON KS-
1115 PM CDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
ATCHISON COUNTY UNTIL 1145 PM CDT...

AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH...AND GOLF BALL SIZE HAIL. IN ADDITION...TORRENTIAL 
RAINS ARE LIKELY. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM EVEREST TO WHITING...MOVING SOUTHEAST AT 25 MPH.

IN ADDITION...AT 1110 PM CDT HALF DOLLAR SIZE HAIL WAS REPORTED NEAR 
HORTON KANSAS WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  EFFINGHAM...LANCASTER...HURON...ARRINGTON AND FARMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3956 9558 3958 9557 3965 9557 3966 9556
      3966 9541 3957 9518 3942 9533 3942 9557
      3942 9558
TIME...MOT...LOC 0413Z 308DEG 21KT 3963 9540 3952 9555
WIND...HAIL 60MPH 1.75IN

$$

MJ
656 
WWUS53 KEAX 200425
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1125 PM CDT FRI AUG 19 2011

KSC005-200445-
/O.CON.KEAX.SV.W.0331.000000T0000Z-110820T0445Z/
ATCHISON KS-
1125 PM CDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
ATCHISON COUNTY UNTIL 1145 PM CDT...

AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND GOLF BALL SIZE HAIL.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LANCASTER TO 5 MILES WEST OF
NORTONVILLE...MOVING SOUTHEAST AT 35 MPH.

IN ADDITION...AT 1102 PM CDT QUARTER SIZE HAIL WAS REPORTED IN 
WHITING KANSAS WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  FARMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3956 9558 3958 9557 3965 9557 3966 9556
      3966 9541 3957 9518 3942 9533 3942 9557
      3942 9558
TIME...MOT...LOC 0424Z 315DEG 32KT 3960 9529 3941 9542
WIND...HAIL 60MPH 1.75IN

$$

MJ
348 
WWUS53 KEAX 200437
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1137 PM CDT FRI AUG 19 2011

KSC005-200445-
/O.CON.KEAX.SV.W.0331.000000T0000Z-110820T0445Z/
ATCHISON KS-
1137 PM CDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
ATCHISON COUNTY UNTIL 1145 PM CDT...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LANCASTER TO VALLEY FALLS...MOVING
SOUTHEAST AT 35 MPH.

IN ADDITION...AT 1102 PM CDT QUARTER SIZE HAIL AND 56 MPH WINDS WERE 
REPORTED IN WHITING KANSAS WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL ATCHISON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3956 9558 3958 9557 3965 9557 3966 9556
      3966 9541 3957 9518 3942 9533 3942 9557
      3942 9558
TIME...MOT...LOC 0435Z 315DEG 32KT 3958 9527 3936 9538
WIND...HAIL 60MPH 1.00IN

$$

MJ
978 
WWUS53 KEAX 200444
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1144 PM CDT FRI AUG 19 2011

KSC005-200453-
/O.EXP.KEAX.SV.W.0331.000000T0000Z-110820T0445Z/
ATCHISON KS-
1144 PM CDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ATCHISON COUNTY WILL
EXPIRE AT 1145 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
EASTERN ATCHISON COUNTY...NORTHWEST PLATTE COUNTY AND LEAVENWORTH 
COUNTY UNTIL 1215 AM CDT.

LAT...LON 3956 9558 3958 9557 3965 9557 3966 9556
      3966 9541 3957 9518 3942 9533 3942 9557
      3942 9558
TIME...MOT...LOC 0443Z 315DEG 32KT 3955 9522 3933 9532

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 9:52 PM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 19, 9:52 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
952 PM CDT FRI AUG 19 2011

.DISCUSSION...

HAVE ISSUED A FLASH FLOOD WATCH THROUGH MID SATURDAY MORNING FOR
NW/WEST CENTRAL MO AND ADJACENT EASTERN KS. DUE TO THE WIDESPREAD
HEAVY RAINS LAST NIGHT MUCH OF THIS AREA IS NEARLY SATURATED WITH
ONE HOUR FLASH FLOOD GUIDANCE VALUES THREE QUARTERS OF AN INCH OR
LESS. A LARGE AND EXPANDING MCS OVER NORTHERN AND CENTRAL KS IS
EXPECTED TO MERGE WITH THE CONVECTION OVER NORTHWEST MO OVERNIGHT.
PROGS ARE FORECASTING THE LOW LEVEL JET TO VEER AND FEED MOISTURE
INTO THE BACKSIDE OF THE MCS BY THE TIME IT REACHES THE CWA. THIS
WOULD PROMOTE REPEAT CONVECTION AND ENHANCE THE THREAT OF HEAVY
RAINS. ONE HALF TO ONE INCH OF RAIN IS LIKELY WITH LOCALIZED AMOUNTS
UP TO 2 INCHES POSSIBLE WITHIN THE FLASH FLOOD WATCH.

MJ

&&

.PREV DISCUSSION...

SUBTROPICAL MOISTURE FEED CONTINUES TO STREAM FROM THE DESERT
SOUTHWEST INTO THE CENTRAL PLAINS THIS AFTERNOON. FURTHER EAST
ACROSS FAR EASTERN KANSAS AND NORTHWEST MISSOURI...SFC RIDGING
COUPLED WITH LARGE SCALE SUBSIDENCE HAS RESULTED IN MOSTLY SUNNY
SKIES ACROSS THE AREA THIS AFTERNOON. HOWEVER...THIS MAY BE SHORT
LIVED AS ATTENTION TURNS TO THE CENTRAL PLAINS TONIGHT. A STALLED
FRONTAL BOUNDARY EXTENDING FROM PORTIONS OF CENTRAL MISSOURI WESTWARD
TO EASTERN COLORADO WILL SERVE AS A FOCUS FOR THUNDERSTORM INITIATION
LATER THIS AFTERNOON AND EVENING ACROSS WESTERN KANSAS. THIS ACTIVITY
SHOULD INCREASE IN COVERAGE TONIGHT AS THE NOCTURNAL LLJ STRENGTHENS
ACROSS CENTRAL KANSAS. GIVEN THE EXPECTED STEERING FLOW AND PROGGED
CORFIDI VECTORS...EXPECT A THUNDERSTORM COMPLEX TO PROPAGATE EASTWARD
INTO EASTERN KANSAS/WESTERN MISSOURI LATE TONIGHT INTO THE EARLY
MORNING HOURS. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...SUFFICIENT INSTABILITY AND SHEAR MAY BE PRESENT FOR
A STRONG WIND GUST THREAT.

A WEAKENING THUNDERSTORM COMPLEX SHOULD PERSIST THROUGH THE MORNING
HOURS ACROSS PORTIONS OF NORTHERN INTO CENTRAL MISSOURI. DURING THE
DAY SATURDAY...SECONDARY VORT MAX ROTATING AROUND THE PARENT
NEGATIVE HEIGHT ANOMALY ACROSS HUDSON BAY WILL SEND A COLD FRONT
SOUTHWARD INTO THE FORECAST AREA. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE DURING THE DAY SATURDAY ALONG AND
AHEAD OF THE FRONTAL BOUNDARY. SHOULD SUFFICIENT DESTABILIZATION
TAKE PLACE...ADEQUATE VERTICAL WIND SHEAR SHOULD BE IN PLACE FOR
ORGANIZED STORM MODES AND ASSOCIATED SEVERE WEATHER THREATS DURING
THE AFTERNOON HOURS...MAINLY LARGE HAIL AND DAMAGING WINDS.

GIVEN THE RECENT HEAVY RAINFALL EXPERIENCED OVERNIGHT...ADDITIONAL
RAINFALL WILL LEAD TO POTENTIAL FLASH FLOODING ISSUES...ESPECIALLY
GIVEN PW VALUES AT OR ABOVE 2 INCHES THROUGH SATURDAY. THUNDERSTORM
ACTIVITY SHOULD EXIT THE AREA BY SATURDAY NIGHT WITH DRIER WEATHER
EXPECTED FOR SUNDAY.

DEROCHE

MEDIUM RANGE (MONDAY THROUGH FRIDAY)...

NORTHWEST FLOW CONTINUES TO USHER IN SHORTWAVES EARLY IN THE COMING
WORK WEEK. HIGHLY AMPLIFIED UPPER LOW OVER HUDSON BAY AND RIDGE OVER
WESTERN US WILL DOMINATE THE PATTERN THROUGH THE WEEK. WEAKENING
FLOW ALOFT BY MID TO LATE WEEK WILL LEAD TO DRIER CONDITIONS AS THE
SHORTWAVES RIDE FURTHER NORTH. THE ECMWF POSITIONING OF THE UPPER
RIDGE SEEMS TOO FAR EAST SO BELIEVE THE GFS SOLUTION BY THURSDAY IS
MORE REALISTIC. THIS COULD MEAN TEMPERATURES COOL DOWN BY END OF THE
WEEK BUT A LITTLE EARLY TO TELL IF RIDGE AXIS WILL STAY WEST AS
ADVERTISED BY THE GFS. ADOLPHSON

&&

.AVIATION...

FOR THE 00Z TAFS...AN EAST-WEST FRONTAL BOUNDARY WILL LIE FROM
CENTRAL KS THROUGH CENTRAL MO THROUGH SATURDAY. UNCERTAINTY ON
TIMING FOR INITIAL WAVE OF  THUNDERSTORMS LATER TONIGHT. SHORT RANGE
MODELS HAVE NOT HANDLED THE NEBRASKA CONVECTION WELL WHILE THE
ACTIVITY OVER THE WESTERN HALF OF KS APPEARS TO BE PROGRESSING EAST
A TAD FASTER THAN FORECAST. EXPECTATION IS THE KS ACTIVITY WILL
MERGE WITH ANY ACTIVITY ACROSS SOUTHEAST NEB/NORTHEAST KS LATE THIS
EVENING. MODELS A BIT MORE IN AGREEMENT LATER TONIGHT SO SEE NO
REASON TO DEVIATE MUCH WITH THE PREVIOUS FORECAST FOR THE OVERNIGHT
HOURS. VFR CONDITIONS TILL EARLY SATURDAY MORNING WHEN LOW LEVELS
SHOULD BE SATURATED ENOUGH TO ALLOW FOR MVFR CEILINGS. WILL HOLD
ONTO RAIN A BIT LONGER IN THE MORNING. SEE NO CLEAR CUT TIME FOR
PRECIPITATION CHANCES TO END SO WILL CARRY CHANCE POPS DURING THE
AFTERNOON HOURS FOR REDEVELOPMENT.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY
     MORNING FOR MOZ021-022-028>030-037-038.

     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ001>005-
     011>014-020.

KS...FLASH FLOOD WATCH FROM 1 AM CDT SATURDAY THROUGH SATURDAY
     MORNING FOR KSZ103>105.

     FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ025-102.
&&

WFO EAX
Hazardous weather outlook, Aug 19, 7:02 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
702 PM CDT FRI AUG 19 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
702 PM CDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO EARLY SATURDAY MORNING
AS A THUNDERSTORM COMPLEX MOVES OUT OF NORTHERN AND CENTRAL KANSAS.
THE SEVERE THREAT LOOKS TO BE MINIMAL AT THIS TIME...BUT IT APPEARS
THAT THE STORMS MAY BE ABLE TO PRODUCE SMALL HAIL AND GUSTY WINDS
WITH LOCALLY HEAVY RAIN. AREAS THAT HAVE THE GREATEST POTENTIAL TO
RECEIVE STORMS ARE ALONG AND NORTH OF A LINE FROM CLINTON TO PRINCETON.
LOCALLY HEAVY RAIN WITH THESE STORMS COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL LIKELY BE ONGOING SATURDAY MORNING ACROSS
PORTIONS OF THE OUTLOOK AREA. THIS ACTIVITY IS NOT EXPECTED TO BE
SEVERE. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON HOURS WITH AN ISOLATED STORM OR TWO POSSIBLY BECOMING
SEVERE. DAMAGING WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THE
STRONGER STORMS. IN ADDITION...MINOR FLOODING WILL BE POSSIBLE...
ESPECIALLY FOR AREAS THAT RECEIVED HEAVY RAIN FROM THURSDAY AND
FRIDAY NIGHTS STORMS.

PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE FROM MONDAY THROUGH
WEDNESDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER REMAINS
LOW...HOWEVER SOME STORMS COULD PRODUCE BRIEF GUSTY WINDS AND SMALL
HAIL ALONG WITH HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. ANY REPORTS OF HEAVY
RAINFALL WOULD BE APPRECIATED.

MJ

In the hours before

Special weather statement, Aug 19, 10:59 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 PM CDT FRI AUG 19 2011

KSZ025-102-200445-
ATCHISON KS-DONIPHAN KS-
1059 PM CDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DONIPHAN AND
ATCHISON COUNTIES UNTIL 1145 PM CDT...

AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROBINSON TO HORTON
TO WHITING...AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ATCHISON...MUSCOTAH...EFFINGHAM...LANCASTER...HURON...ARRINGTON...
  FARMINGTON AND CUMMINGS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3965 9557 3966 9556 3966 9534 3975 9534
      3959 9507 3958 9508 3958 9511 3956 9511
      3954 9511 3942 9519 3941 9521 3942 9557
      3942 9558
TIME...MOT...LOC 0359Z 315DEG 25KT 3979 9535 3966 9547
          3955 9564

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:35 PM CDTFlash Flood WatchEAXAtchison, Doniphan, Johnson, Leavenworth, Wyandotte9 hr
Aug 19, 10:59 PM CDTSpecial Weather StatementEAXAtchison46 min
Aug 19, 11:34 PM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth41 min
Aug 20, 12:13 AM CDTSevere Thunderstorm WarningEAXAtchison, Leavenworth, Wyandotte47 min
Aug 20, 12:45 AM CDTSevere Thunderstorm WarningEAXLeavenworth, Wyandotte45 min
Aug 20, 1:16 AM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan, Leavenworth29 min
Aug 20, 1:25 AM CDTAreal Flood AdvisoryEAXAtchison, Leavenworth5 hr
Aug 20, 1:46 AM CDTAreal Flood AdvisoryEAXJohnson, Leavenworth, Wyandotte5 hr
Aug 20, 1:52 AM CDTSpecial Weather StatementEAXJohnson, Wyandotte38 min
Aug 20, 2:02 AM CDTSevere Thunderstorm WarningEAXJohnson, Wyandotte43 min
Aug 20, 5:21 AM CDTRiver Flood WarningEAXAtchison, Leavenworth52 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.